MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Codes Failure to Deliver Energy (1211); Visual Prompts will not Clear (2281); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy surgical procedure, the vessel sealer instrument would not seal, and the customer received an error message indicating that the software was out of date.It was reported that an audible signal (continuous tone) was heard while the pedal was pressed.The customer stated that no tissue effect was observed during the sealing cycle and there was no evidence of vessel calcification.According to the customer, there are no photographic images of the device(s) or a video recording of the procedure available for review.The customer could not get the vessel sealer instrument to work on the system.The customer stated that they checked the cable connections and found everything connected properly.The customer stated that they got a message stating the software may be outdated when installing the vessel sealer instrument.The technical support engineer (tse) reviewed logs and found 32005 faults on the system.The tse asked the customer if they tried a new vessel sealer instrument and the customer stated that they didn't.The procedure was converted to laparoscopic surgery with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: when the customer tried to fire the vessel sealer instrument, the customer received an error message indicating that the software was out of date across the screen and the instrument would not do anything at all/ instrument would not deliver energy.The procedure was converted because the vessel sealer instrument would not work.The customer did not have a back-up vessel sealer instrument at the time.The procedure was completed laparoscopically successfully, and no injury occurred to the patient.The patient is a 51-year-old female, their bmi is (b)(6), white, and not hispanic/latino.On the subsequent procedure, the customer performed a system restart and used a new vessel sealer instrument which worked fine.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the vessel sealer instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation could not reproduce nor confirm the reported complaint "the vessel sealer was not sealing and received an error message".Review of the log shows an instrument disconnection event informational error code 32005 with no error related to a functional issue.The instrument was placed and driven on an in-house system.The instrument passed initialization and passed both the engagement and self-tests.Testing found the instrument exhibiting intuitive motion in all directions with the grips properly opening and closing properly.The instruments functionality (clamping, sealing, cut and unclamp) were verified and passed specification.The instrument operated as expected.The instrument was fully functional.The probable root cause of the alleged customer could not get the vessel sealer instrument to work on the system cannot be established nor determined, as the instrument passed required tests and performed as intended during in-house testing.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067789
Report Number2955842-2023-15891
Device Sequence Number15123235
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M10190915
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM10190915 131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age51 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite